Alert archive / Oklahoma / Winter Storm Watches in 2021
Winter Storm Watch 2, NWS Norman, OK
NWS Norman, OK issued this winter storm watch at Feb 11, 2021, 3:50 PM CST for 8 counties in Texas; 48 counties in Oklahoma. It took effect at Feb 14, 2021, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2021, 3:50 PM CST (21:50 UTC)
- In effect from
- Feb 14, 2021, 12:00 AM CST
- Expired
- Feb 12, 2021, 3:51 PM CST
- In force
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885 WWUS44 KOUN 112150 WSWOUN URGENT - WINTER WEATHER MESSAGE National Weather Service Norman OK 350 PM CST Thu Feb 11 2021 ...Dangerous Wind Chills are Expected Friday through Early Next Week. A Winter Storm is Possible Sunday into Monday... OKZ004>025-120600- /O.NEW.KOUN.WC.Y.0001.210212T0900Z-210213T1800Z/ /O.NEW.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, and Oklahoma City 350 PM CST Thu Feb 11 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM FRIDAY TO NOON CST SATURDAY... ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 10 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 7 to 10 inches possible. Wind chill values 10 to 25 degrees below zero Sunday and Monday mornings. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma. * WHEN...For the Wind Chill Advisory, from 3 AM Friday to noon CST Saturday. For the Winter Storm Watch, from late Saturday night through Monday afternoon. * IMPACTS...Travel could be very difficult to impossible. Strong winds may lead to blowing and drifting snow and reduced visibilities. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ OKZ026>048-050>052-TXZ083>090-120600- /O.NEW.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/ Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin- Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love- Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor- Archer-Clay- Including the cities of Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 350 PM CST Thu Feb 11 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 inches possible. * WHERE...Portions of central, east central, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...From late Saturday night through Monday afternoon. * IMPACTS...Travel could be very difficult to impossible. Strong winds may lead to blowing and drifting snow and reduced visibilities. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
3 follow-up statements
423 WWUS44 KOUN 120440 WSWOUN URGENT - WINTER WEATHER MESSAGE National Weather Service Norman OK 1040 PM CST Thu Feb 11 2021 ...Dangerous Wind Chills are Expected Friday through Early Next Week. A Winter Storm is Possible Sunday into Monday... OKZ004>025-121245- /O.CON.KOUN.WC.Y.0001.210212T0900Z-210213T1800Z/ /O.CON.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, and Oklahoma City 1040 PM CST Thu Feb 11 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO NOON CST SATURDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 10 below zero. Heavy snow possible. Total snow accumulations of 6 to 10 inches possible. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma. * WHEN...For the Wind Chill Advisory, from 3 AM Friday to noon CST Saturday. For the Winter Storm Watch, from late Saturday night through Monday afternoon. * IMPACTS...Travel could be very difficult to impossible. Strong winds may lead to blowing and drifting snow and reduced visibilities. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ OKZ026>048-050>052-TXZ083>090-121245- /O.CON.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/ Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin- Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love- Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor- Archer-Clay- Including the cities of Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1040 PM CST Thu Feb 11 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 inches possible. Dangerous wind chills will also continue to occur. * WHERE...Portions of central, east central, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...From late Saturday night through Monday afternoon. * IMPACTS...Travel could be very difficult to impossible. Strong winds may lead to blowing and drifting snow and reduced visibilities. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
979 WWUS44 KOUN 121034 WSWOUN URGENT - WINTER WEATHER MESSAGE National Weather Service Norman OK 434 AM CST Fri Feb 12 2021 ...Dangerous Wind Chills are Expected Friday through Early Next Week. A Winter Storm is Possible Sunday into Monday... OKZ004>025-122300- /O.CON.KOUN.WC.Y.0001.000000T0000Z-210213T1800Z/ /O.CON.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, and Oklahoma City 434 AM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 15 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 6 to 10 inches with locally higher amounts possible. Dangerous wind chills are also expected Sunday and Monday. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma. * WHEN...For the Wind Chill Advisory, until noon CST Saturday. For the Winter Storm Watch, from late Saturday night through Monday afternoon. * IMPACTS...Travel could be very difficult to impossible. Strong winds may lead to blowing and drifting snow and reduced visibilities. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ OKZ026>048-050>052-TXZ083>090-122300- /O.CON.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/ Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin- Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love- Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor- Archer-Clay- Including the cities of Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 434 AM CST Fri Feb 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 10 inches with locally higher amounts possible. Dangerous wind chills are also expected Sunday and Monday. * WHERE...Portions of central, east central, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...From late Saturday night through Monday afternoon. * IMPACTS...Travel could be very difficult to impossible. Strong winds may lead to blowing and drifting snow and reduced visibilities. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ Mahale
646 WWUS44 KOUN 122151 WSWOUN URGENT - WINTER WEATHER MESSAGE National Weather Service Norman OK 351 PM CST Fri Feb 12 2021 ...Dangerous Wind Chills are Expected Friday through Early Next Week. A Winter Storm is Possible Sunday into Monday... OKZ004>025-131215- /O.UPG.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/ /O.NEW.KOUN.WS.W.0001.210214T0600Z-210216T0000Z/ /O.CON.KOUN.WC.Y.0001.000000T0000Z-210213T1800Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, and Oklahoma City 351 PM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 6 PM CST MONDAY... * WHAT...For the Winter Storm Warning, heavy snow and dangerous wind chills expected. Total snow accumulations of 6 to 10 inches. Wind chills of 20 to 30 degrees below zero are expected Monday and Tuesday mornings. For the Wind Chill Advisory, wind chills as low as 15 below zero Saturday morning. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma. * WHEN...For the Winter Storm Warning, from midnight Saturday night to 6 PM CST Monday. For the Wind Chill Advisory, until noon CST Saturday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Call 8 4 4 4 6 5 4 9 9 7 for road information. && $$ OKZ026>029-034-035-038-131215- /O.UPG.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/ /O.NEW.KOUN.WS.W.0001.210214T0600Z-210216T0000Z/ /O.EXA.KOUN.WC.Y.0001.000000T0000Z-210213T1800Z/ Lincoln-Grady-McClain-Cleveland-Greer-Kiowa-Comanche- Including the cities of Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Mangum, Granite, Hobart, Snyder, and Lawton 351 PM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 6 PM CST MONDAY... * WHAT...For the Winter Storm Warning, heavy snow and dangerous wind chills expected. Total snow accumulations of 6 to 10 inches. Wind chills of 20 to 30 degrees below zero are expected Monday and Tuesday mornings. For the Wind Chill Advisory, wind chills as low as 15 below zero Saturday morning. * WHERE...Portions of central and southwest Oklahoma. * WHEN...For the Winter Storm Warning, from midnight Saturday night to 6 PM CST Monday. For the Wind Chill Advisory, until noon CST Saturday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Call 8 4 4 4 6 5 4 9 9 7 for road information. && $$ OKZ030>033-036-037-039>048-050>052-TXZ083>090-131215- /O.UPG.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/ /O.NEW.KOUN.WS.W.0001.210214T0600Z-210216T0000Z/ Pottawatomie-Seminole-Hughes-Harmon-Jackson-Tillman-Stephens- Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston- Atoka-Love-Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox- Baylor-Archer-Clay- Including the cities of Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hollis, Altus, Frederick, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 351 PM CST Fri Feb 12 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 6 PM CST MONDAY... * WHAT...Heavy snow and dangerous wind chills expected. Total snow accumulations of 5 to 8 inches. Wind chills as low as 10 to 20 degrees below zero Monday and Tuesday mornings. * WHERE...Portions of central, east central, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...From midnight Saturday night to 6 PM CST Monday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In Oklahoma, call 8 4 4 4 6 5 4 9 9 7 for road information. In Texas, call 8 0 0 4 5 2 9 2 9 2 for road information. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this winter storm watch went out at Feb 11, 2:48 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 11, 2:48 PM CST, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Norman OK 248 PM CST Thu Feb 11 2021 ...New SHORT TERM... .SHORT TERM... (This evening through Friday) Issued at 247 PM CST Thu Feb 11 2021 Much in the way of snow flurries has slowed down, though a few additional intermittent flurries cannot be ruled out. Stratus, on the other hand, has stubbornly held on. Temperatures are slow to rise such that even the NBM 5th percentile seems too warm for most locations. Sky cover will also impact overnight lows, where areas of clearing in southwest Oklahoma and western north Texas will see more radiational cooling. Additionally, breezy north to northeast winds will advect in cooler air helping to bring down temperatures especially in northern Oklahoma. Wind chills will approach -5 to -10 F range across northern Oklahoma, so a wind chill advisory is being issued for Friday and Saturday mornings. Trended close to NBM 25th percentile for tomorrow's highs, again anticipating little in the way of diurnal warming. Day && .LONG TERM... (Friday through Wednesday) Issued at 306 AM CST Thu Feb 11 2021 The most significant feature of the long-term forecast is the strong upper wave that is forecast to move across the southern Plains Saturday night through Monday. But before that.... A minor wave in the persistent upper-level longwave trough will bring enough lift early Saturday to generate light snow,...and perhaps a little sleet in our southern counties. The effects of this system should be relatively minor, although with the current and expected temperatures, nothing will melt...and sublimation is rather slow. After a very brief break between systems, the main event will begin to affect Oklahoma Saturday night. Snow is expected to start in the northwest, then spread southeast on Sunday, almost certainly bringing snow to our entire forecast area by Monday evening. The good news is that the snow should be low in water content, making it relatively easy to shovel or blow off surfaces. The bad news is that the snow should be low in water content, making it easy for the wind to blow around. Currently-forecast wind speeds will probably be sufficient for drifting snow in exposed areas, but a relatively small increase in speeds could cause near-blizzard conditions, especially in unprotected areas. Snowfall amounts are still uncertain, especially since snowfall- to-water-equivalent ratios will be quite high (probably between 15:1 and 25:1). That makes the QPF extremely critical for snowfall estimates. Ensemble model guidance suggests that we can expect about half an inch of water equivalent over our entire forecast area, which translates to roughly 7 to 10 inches of snowfall, though there is still a fair amount of variation in the ensemble members. Again, this is likely to be "dry" snow, which compresses much more than "wet" snow (the kind that occurs with surface temperatures near freezing), so snow depths may not reach the levels implied by the snowfall amounts. This system will then move off to the east, and some sunshine may poke through the clouds before sunset on Monday. Monday night will be cold. If the clouds to disperse more than anticipated, and the winds go lighter than forecast (and they're expected to be fairly light as it is), temperatures could drop below our current forecast...which is for subzero temperatures over all but our southeasternmost counties. The third wave arrives Tuesday night, continuing past Wednesday, but is currently expected to bring only light snow during its visit. With the expected widespread snow cover, daily high temperatures will struggle to get back above freezing late next week, despite some moderation occurring as the seemingly eternal north to northeast surface winds turn more west-southwesterly. While the all-time record low temperature for Oklahoma City (-17 on February 12, 1899) appears to be quite safe, new record cold highs and lows are likely to be established between Saturday and Tuesday across Oklahoma and north Texas. && .AVIATION... (18Z TAFS) Issued at 1109 AM CST Thu Feb 11 2021 Persistent MVFR stratus will be slow to erode across western Oklahoma before building back in overnight. Model guidance is handling this evolution poorly so confidence is low to moderate (persistence with only gradual clearing seems to be a better guide). Snow flurries should continue to slowly diminish this afternoon. With another front moving in overnight, north to northeast winds will become breezy again. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 16 23 12 21 / 0 0 10 20 Hobart OK 16 25 12 24 / 0 0 10 20 Wichita Falls TX 21 29 18 27 / 0 0 10 20 Gage OK 9 19 5 18 / 0 10 20 20 Ponca City OK 11 19 8 19 / 0 0 20 10 Durant OK 24 34 22 30 / 0 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....23 AVIATION...14
Hazardous weather outlook, Feb 11, 12:11 PM CST, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1211 PM CST Thu Feb 11 2021 OKZ004>048-050>052-TXZ083>090-121145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1211 PM CST Thu Feb 11 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Light Snow... Flurries or light snow showers will persist across parts of western, central and southern Oklahoma this afternoon. Little additional accumulation is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Snow... Light snow, perhaps mixed with sleet in the south, may occur early Saturday. Light accumulations may occur. A snowstorm is expected to begin Saturday night in northwest Oklahoma, then spread quickly southeast through the day on Sunday. The heaviest snowfall will probably occur Sunday night and early Monday. Snowfall totals of 5 to 10 inches are possible with locally higher amounts. A gusty northerly wind will result in blowing and drifting of snow as well as very poor visibility. .Wind chill... Record cold weather is expected this weekend into early next week. North to northeast winds will drive the wind chills to dangerous levels at times. Wind chills below -5 are likely over the northern half of Oklahoma early Saturday, dropping further to below -20 at times Monday and Tuesday. While not quite as cold along the Red River, wind chills will bottom out there around -5 to -15 on Monday and Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:50 PM CST | Wind Chill Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 23 more | 56 hr |
Nearby
Winter Storm Watches in Oklahoma, 2021Winter Storm Watches in Texas, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.